MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM; MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM; MITRAL VALVE REPAIR DEVICES
Model Number CDS0701-NT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 03/09/2023
Type of Reportable Event Serious Injury
Event or Problem Description
This is filed to report tissue damage and surgical intervention.It was reported that a mitraclip procedure was performed to treat functional mitral regurgitation (mr) grade 4+ with flail, restricted posterior and anterior leaflets, and dense chordae.The first clip (ntw) was advanced to the mitral valve and grasped the leaflets; but the physician was not satisfied with the location.The ntw was moved laterally several times.At some point, the clip got stuck on the anterior leaflet but was able to be freed.The decision was made to remove the device.However, while removing the clip, a small flail was caused.The shaft of the clip was noted to be bent.A second clip (ntw) was inserted.The clip captured the flail and mr looked good.However, the valve looked like it was falling apart.The chords kept popping when grasping.The second ntw was deployed with some residual mr.A third clip (nt) was placed next to the second ntw.In doing so, this caused more of a flail.The valve looked like it was deteriorating.The third clip was implanted.It was noted that there was more mobility on the second clip.The procedure was aborted, and the patient went into surgery for a mitral valve replacement.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to the reported event.Based on the information reviewed, the reported unspecified tissue injury associated with this clip appears to be related to patient condition (condition of the valve) and procedural conditions associated with placement of the clip on the fragile anatomy.Tissue damage is listed in the instructions for use (ifu) as a known possible complication associated with mitraclip procedures.Surgical intervention, delay to treatment/therapy and hospitalization were a result of case-specific circumstances.There is no indication of a product issue with respect to manufacture, design or labeling.The additional mitraclip device referenced in b5 is filed under separate medwatch report number.

Brand Name
MITRACLIP G4 CLIP DELIVERY SYSTEM
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16656937
Report Number2135147-2023-01426
Device Sequence Number1700231
Product Code NKM
UDI-Device Identifier08717648230943
UDI-Public08717648230943
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/23/2023
Device Model NumberCDS0701-NT
Device Catalogue NumberCDS0701-NT
Device Lot Number20324R164
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/09/2023
Initial Report FDA Received Date03/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1 IMPLANTED MITRACLIP; STEERABLE GUIDE CATHETER
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown